Aa
A
A
Close
Avatar universal
Too Much Synthroid
Diagnosed with Hypothyroidism in December 2011 my #s at the time were TSH 1.52  (Standard Range0.35-4.94)
T4 0.66 (Standard 0.70-1.48)
I now know I probly shouldn't have been medicated at this point and yet somehow(over the next 6 months) I ended up on 200mcg which made me hyperthyroid. I was still fairly new to the hypothyroid routine so I remained this way for 3 months because I didn't know enough to have it checked every 4-6 weeks. I was feeling AWFUL and I finally saw a specialist! She took me completly off the synthroid. Now every month I only have about 2 good weeks where I feel ok. I am finding it may have something to do with my period/hormones. I have an awful time with frustration, moody, quick to anger, just before during and after my periods. Could this be from being over medicated on Synthorid for so long that I am still having effects after 4 weeks of stopping the medication?
Cancel
3 Answers
Page 1 of 1
Avatar universal
I would be very doubtful that your current symptoms are due to the lingering effects of the Synthroid.  Based on the low Free T4 test result, I would be much more suspicious that the your original diagnosis of hypothyroidism was correct and that you now need to be back on the right dosage of thyroid meds.  The best way to find out is to test for the biologically active thyroid hormones, Free T3 and Free T4.  While you are at it, I would also suggest testing for Vitamin A, D, B12 and ferritin.  Also, since Hashimoto's Thyroiditis is the most common cause of diagnosed hypothyroidism, I would also suggest testing for the thyroid antibodies.  Those tests are TPO ab and TG ab.  

If you will get those tests done and post results and their reference ranges shown on the lab report, members will be glad to help interpret and advise further.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Get a different doctor....

Where you self medicating....???

No you should have not been medicated.....


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
649848 tn?1424570775
With the low FT4, medication was certainly in order, but I can't imagine why you'd have been put all the way up to 200 mcg.  That's a right, hefty dose.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
649848 tn?1424570775
Blank
Barb135
FL
Avatar m tn
Blank
gimel
MI
Avatar m tn
Blank
flyingfool
WI
Avatar f tn
Blank
goolarra
Sisters, OR
Avatar m tn
Blank
des900
Calicut, India
1204245 tn?1356904325
Blank
898_1
Long Beach